First dose over: Just had my first day of fcr... - CLL Support

CLL Support

17,258 members28,137 posts

First dose over

dandelup
dandelup

Just had my first day of fcr, had slight blip halfway through got the shivers and for some reason got very emotional don’t ask me why, the nurses reckon it’s the enormity of what your having done to you suddenly hitting me anyway they sorted me out and finished the treatment felt a idiot , apparently it’s not uncommon though, but to anyone out there that’s about to start fcr in the near future the experience is not too bad.

20 Replies

Good day, well done but the next two weeks are important. Take extra care of yourself and rest more than usual. Take your temperature everyday as it is a good indicator of problems. Finally, don’t try to solve problems yourself. Phone that number they’ve given you.

Life can be very normal for most on FCR.

dandelup
dandelup in reply to devonrr

Thank you I have had it drilled into me pick up the phone at any time and ring the line, no problem is too trivial so that’s my intention

Hey well done. You’ve taken an important first step in the fight back against these alien invaders you’d been told to tolerate during watch and wait. But after all EVERY treatment that we can take is essentially a form of poison. So it does seem a huge thing to voluntarily submit yourself to it because it IS a huge thing. Thanks for being honest enough to share your story. It’s a good warning. I am a few weeks behind you and as much as I’m looking forward to the hopeful consequences of treatment I’m not sure how I would swallow that first pill or receive that first infusion. So it’s entirely natural you felt emotional like that. I honestly think that fatigue from CLL makes some of us (myself definitely included) more emotionally vulnerable and Labile than we would previously have been. We all need to be more honest and open about our feelings in the appropriate place. I’m so glad you felt this was a safe enough place to do so. Now of course, thanks to your warning, I’ll probably not cry or anything when it’s my turn, and then knowing me I will start thinking there’s something wrong with me! We are all different and our experiences are different, yet share common themes. Have you considered any form of more formal support or counseling? I don’t think I could have got through the last sixteen months without causing even more upset to those around me than I have already if I didn’t make use of that.

dandelup
dandelup in reply to AdrianUK

Thank you so much for your reply hope you have an easy ride when your turn to begin treatment

We all deal with the emotional impact of diagnosis, treatment, and watch and wait differently, but I think we all have a moment when everything just hits us. You chose a good place to let your feelings out, as you were with professionals who have seen it many times, and were there to support you.

It is not unusual to have a reaction to the first infusion of rituxan while your body adjusts to it, but it's scary when it happens to you. No need to feel like an idiot!!! Letting your feelings out is the best thing you can do for yourself sometimes. It allows us to get past them and back to moving forward.

Thank you I am sure your right

MsLockYourPosts
MsLockYourPostsVolunteer in reply to dandelup

Former school teacher. Teachers are always right, or that's what I told my students. They knew that I was joking. I learned as much from them as hopefully they learned from me.

Thank you so much for sharing. I’m on the verge of my own treatment. And this has helped me.

I hope you still feel ok today and your following treatments will breeze by. X

dandelup
dandelup in reply to Flabal

Thank you for your reply I have been told that the emotional side is almost as if your grieving for your health I hope your treatment goes well

Flabal
Flabal in reply to dandelup

Yes. I’m having a hard time emotionally. My doctor told me CLL is life style free. Nothing I’ve done caused it. But I have a hard time believing. And I grieve deeply the loss of my health.

I’m quite scared of treatment too. But I cannot avoid it.

Your post helped me and I’m sure it has helped others like me.

JigFettler
JigFettlerVolunteer

I had a blood pressure crash with my 1st bag of Retux. Next day on 2nd bag a 15min rigor that required if pethidine to abort.

I was emotional. I wept openly uncontrollably afterwards. I never weep normally.

As friends have already replied, it's the huge enormity of what has happened that causes this entirely understandable reaction.

I am now on Round 5 FCR. I recall after my arduous start with FCR, 5 days in hosp, 2 with fevers, Retux reactions, I was expecting a rough ride with FCR. What has occurred is that I have felt well, normal, so far. No one warned me i could feel like this. No complaints. I am daily grateful.

Be optimistic.

I wish you well.

Jig. UK

dandelup
dandelup in reply to JigFettler

Thank you j on second day of chemo as writing this just being positive about it all

Hi to all who are starting off on FCR. I had my six sessions last year , ending in July.

I had a bad reaction to the first infusion of Rituximab, but the nurses were very swift in response and got me sorted quickly. I had to continue the rest of it on a trickle pace but got it done and in.

Subsequent infusions were given at slower rates too then gradually increased.

I found the time of treatment tolerable, it wasnt as bad as I had expected. I did find the months after it tougher to be honest . I think its the cumulative effect of the treatment. If you loose your appetite force yourself to eat and drink as much water as you can. (Three litres a day when on the treatment!) I want to say it does work very well , so concentrate on the light at the end of the tunnel. My bloods are within normal range now and I am pushed back to 6monthly visits to the hospital. I am told by my consultant that some people get a 5 - 10 year remission after FCR.. so I am aiming for 15 😂

Best of luck to you all , and just be kind to yourselves . You will get through it x

Teresa,

We all are hoping for 15 for you too. Well said.

Jeff

Dandelup,

You got this. 💪

Just keep your distance from 🤧people and keep washing those hands.

Jeff

Glad all’s going well.

Peggy 😀

Thank you Peggy

My first FCR put me into rigors, uncontrolled chills and tremors. I was still inpatient recovering from sepsis. They restarted it the next day on a very slow drip. It took over 12 hours.

Today is the first day for my dad’s treatment with Bendamustine Rituximab . The doctor said it will be a light dose given slowly. Going to admit him in an hours time. Are there any side effects we should be prepared for?

I had slight shivers during my first dose so it was stopped for 40 mins and then restarted I also got very emotional, but apart from that I was ok, but the secret is if your dad feels strange or different in any way, tell the nurses straight away don’t wait and think it will pass, I was threatened with a smacked bottom lol as I waited 10 mins before saying anything,

You may also like...